Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 22, 2006, 3:18 PM MST. It took effect at Dec 22, 2006, 5:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 3:18 PM MST (22:18 UTC)
- In effect from
- Dec 22, 2006, 5:00 PM MST
- Expired
- Dec 23, 2006, 3:24 AM MST
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 222218 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MST FRI DEC 22 2006 ...STRONG WINDS TONIGHT THROUGH THE CANYONS AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY... .STRONG WINDS ALOFT WILL PRODUCE STRONG WINDS THROUGH THE CANYONS AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY. UTZ017-019-230630- /O.NEW.KSLC.WI.Y.0027.061223T0000Z-061223T1500Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 318 PM MST FRI DEC 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. STRONG WINDS WILL DEVELOP TONIGHT AND CONTINUE EARLY SATURDAY THROUGH THE CANYONS AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY. NORTH WINDS OF 30-40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVER AND NEAR THE HIGH TERRAIN. WINDS OF 25-35 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN THE CANYONS INCLUDING THE INTERSTATE 15 CORRIDOR FROM PINTURA TO ST. GEORGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 230549 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1049 PM MST FRI DEC 22 2006 ...STRONG WINDS OVERNIGHT THROUGH THE CANYONS AND NEAR THE MOUNTAINS OF WASHINGTON COUNTY... UTZ017-019-231300- /O.CON.KSLC.WI.Y.0027.000000T0000Z-061223T1500Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 1049 PM MST FRI DEC 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... A WIND ADVISORY FOR THE GAPS AND CANYONS OF SOUTHWEST UTAH REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. NORTH TO NORTHEAST WINDS AT 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH HAVE BEEN OCCURRED THROUGH THE GAPS AND CANYONS OF SOUTHWEST UTAH. THESE STRONG WILL WILL CONTINUE OVERNIGHT WITH LOCAL GUSTS EXCEEDING 50 MPH. THIS WILL AFFECT THE I-15 CORRIDOR FROM PINTURA TO SAINT GEORGE. THE STRONG WINDS WILL GRADUALLY DECREASE DURING SATURDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 231024 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 AM MST SAT DEC 23 2006 UTZ017-019-231130- /O.CAN.KSLC.WI.Y.0027.000000T0000Z-061223T1500Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 324 AM MST SAT DEC 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY...WHICH WAS IN EFFECT FOR THE GAPS AND CANYONS OF SOUTHWEST UTAH. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA EARLY THIS MORNING ACROSS SOUTHWEST UTAH. AS A RESULT THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN CANCELLED. WIND GUSTS OF 20 TO 30 MPH WILL REMAIN POSSIBLE THROUGH GAPS AND CANYONS OF SOUTHWEST UTAH THIS MORNING...IMPACTING THE INTERSTATE 15 CORRIDOR BETWEEN PINTURA AND ST GEORGE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 22, 8:55 AM MST, 6 hours 23 minutes earlier.
Area forecast discussion, Dec 22, 8:55 AM MST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 AM MST FRI DEC 22 2006
.SYNOPSIS...A WEAKENING UPPER TROUGH WILL CROSS THE AREA TODAY.
ANOTHER STORM SYSTEM WILL CLIP THE NORTHERN PORTION OF THE AREA ON
SUNDAY.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS STRONG DARKENING/DRYING OVER
S. CA AS JET ON BACK SIDE OF GREAT BASIN TROUGH DIGS THE SOUTHERN
PORTION OF THE TROUGH INTO AZ. NORTHERN PORTION OF THE TROUGH
CROSSING THE N. ROCKIES WITH TROUGH AXIS OVER W. ID THIS MORNING.
INITIAL BURST OF SNOW WITH SURFACE TROUGH PASSEGE THROUGH N. UT
AROUND 6 AM MST.
EXPECT HEAVIEST PRECIP FROM THIS EVENT TO BE OVER THE SOUTHWEST
MOUNTAINS ASSOCIATED WITH DEVELOPING CLOSED LOW. BUT STILL JUST
ADVISORY SNOW AMOUNTS.
IN THE NORTH VAD WINDS AT KMTX ARE JUST NOW BEGINNING TO COME AROUND
TO MORE WESTERLY DIRECTION AND SHOULD COME AROUND TO NW BY NOON.
EXPECT AREAS OF LIGHT SNOW WITH SOME INCREASE IN COVERAGE ALONG
WASATCH FRONT LATE MORNING THROUGH EARLY AFTERNOON AS THE FLOW COMES
AROUND AND SOME OROGRAPHIC ENHANCEMENT LIKELY. SHOWERS CONTINUE INTO
THE EVENING BEFORE ENDING.
CURRENT FORECASTS OF ADVISORY LEVEL SNOW AMOUNTS LOOK TO BE ON
TARGET. HAVE UPDATED THE WSW TO CHANGE WORDING...BUT NOT SNOW
AMOUNTS.
12Z NAM STILL HAS SHALLOW CLIPPER COLD FRONT SUNDAY WITH PRECIP
ACROSS THE NORTH...00Z EC HAD A MUCH WEAKER SYSTEM INDICATED WITH
LOWER PRECIP POTENTIAL. WILL WAIT ON 12Z GFS...BUT WOULD NOT BE
SURPRISED TO SEE IT TREND TO EC.
&&
.AVIATION...LIGHT SNOW/FLURRIES WILL CONTINUE OVER THE SLC TERMINAL
THROUGH THE REMAINDER OF THE MORNING HOURS WITH CONDITIONS EXPECTED
TO BE IN THE IFR TO LOW-END MVFR RANGE. SNOW SHOWERS ARE EXPECTED TO
INTENSIFY AGAIN THIS AFTERNOON. THERE IS A 30 PERCENT CHANCE OF
OCCASIONAL IFR TO HIGH END LIFR CONDITIONS IN SHOW SHOWERS FROM 19Z
THROUGH 00Z. WINDS AT SLC ARE EXPECTED TO TURN NORTHWESTERLY BETWEEN
17-18Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY WESTERN AND NORTHERN VALLEYS AND ALL MOUNTAINS
XCP HENRYS UNTIL 4 PM TODAY. UTZ001>010-014>017.
WY...NONE.
&&
DUNN/CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Dec 22, 6:17 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 617 AM MST FRI DEC 22 2006 UTZ001>010-014>017-WYZ021-230000- CACHE VALLEY/UTAH PORTION-CENTRAL AND SOUTHWEST MOUNTAINS- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SANPETE/SEVIER VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA MOUNTAINS- 617 AM MST FRI DEC 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN TWO THIRDS OF UTAH AND FOR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL OCCUR THROUGHOUT THE OUTLOOK AREA TODAY AND WILL CAUSE TRAVEL DIFFICULTIES. THE SNOW WILL DECREASE TO FLURRIES DURING THE EVENING. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT STORM WILL BRING ANOTHER BRIEF PERIOD OF SNOW LATE SATURDAY NIGHT THROUGH SUNDAY MORNING WITH THE POSSIBILITY OF SIGNIFICANT ACCUMULATION IN THE FAR NORTHERN MOUNTAINS. HOWEVER... EVEN THE LIGHT ACCUMULATIONS EXPECTED IN THE NORTHERN VALLEYS WILL AGAIN CAUSE TRAVEL PROBLEMS AROUND THE OUTLOOK AREA. ANOTHER ROUND OF LIGHT SNOW IS FORECAST TO DEVELOP CHRISTMAS DAY AND CONTINUE INTO TUESDAY WITH UNSETTLED WEATHER FOR THE REMAINDER OF THE WEEK. TRAVELERS SHOULD STAY TUNED TO THE LATEST FORECASTS THROUGH THE HOLIDAY WEEKEND AS THIS ACTIVE WEATHER PATTERN UNFOLDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ019-230000- UTAHS DIXIE AND ZION NATIONAL PARK- 617 AM MST FRI DEC 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR UTAHS DIXIE. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN OR SNOW IS POSSIBLE IN THE DIXIE AREA TODAY BUT LITTLE ACCUMULATION IS EXPECTED. STRONG NORTHEAST WINDS WILL DEVELOP BELOW CANYONS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHEASTERLY CANYON WINDS WILL CONTINUE THROUGH SATURDAY MORNING THEN DIMINISH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.